Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 12, 2021, 5:54 PM EDT for Edgefield County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 12, 2021, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
County Edgefield County, SC
The radar
The Columbia radar (KCAE), 60 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WWUS82 KCAE 122154
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
554 PM EDT Mon Jul 12 2021
SCZ025-026-030-122230-
Aiken SC-Saluda SC-Edgefield SC-
554 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of northwestern Aiken...
south central Saluda and east central Edgefield Counties Until 630 PM
EDT....
At 554 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Aiken Municipal Airport, or 9 miles north of
Aiken, moving north at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Johnston, Ridge Spring, Aiken Municipal Airport, Edgefield County
Airport, Monetta, Trenton, Ward, Strom Thurmond High School, Harmony
and Vaucluse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 20 in South Carolina between mile markers 13
and 27.
LAT...LON 3364 8159 3360 8181 3383 8193 3388 8161
TIME...MOT...LOC 2154Z 168DEG 8KT 3370 8173
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:12 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 12, 2:12 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Columbia SC 212 PM EDT Mon Jul 12 2021 .SYNOPSIS... Typical summer time pattern will continue into next week with the Bermuda High will ridging into the forecast area. Expect scattered afternoon and evening thunderstorms each day along with seasonal temperatures. && .NEAR TERM /THROUGH TONIGHT/... Satellite and radar imagery show convective showers and a few thunderstorms developing across the area with additional development expected over the next couple hours. The potential for severe thunderstorms remains low however wv satellite imagery shows some dry air over the central and western Midlands so gusty winds will be possible. As with summertime convection coverage will diminish with sunset and all cells ending by midnight. High temperatures this afternoon will be in the upper 80s to low 90s with overnight lows in the upper 60s to low 70s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Upper low moving clockwise around the upper high offshore is progged to move north through our region Tuesday, producing scattered showers and thunderstorms per latest high resolution model runs. In the wake of this upper low moving to our NE, along with a closed low and upper trough over the Midwest weakening and shifting NE, the upper high offshore is expected to begin building westward into our region Wed. This, along with precipitable water (PW) values near climatological normals, is expected to provide a seasonally normal chance of mainly diurnal convection. && .LONG TERM /THURSDAY THROUGH MONDAY/... Model ensemble means in good agreement in indicating upper high to remain over the region Thu/Fri, with h5 heights slightly above climatological normals, and PW values remaining near climatological normals. NBM guidance indicating mainly chance POPs, which appears reasonable. This synoptic pattern, combined with a moist airmass, points to a diurnal pattern of scattered showers and thunderstorms through at least Friday along with near normal temperatures. Looking ahead to the weekend, convection may be limited on Saturday as drier air and lower PWATs move into the CWA. However, any reprieve appears to be limited with increased chances of showers and thunderstorms again on Sunday. Near normals temps expected. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Mainly VFR expected for the TAF period with scattered convection expected this afternoon and evening. Scattered showers and an isolated thunderstorm currently across the area with satellite imagery showing developing cumulus across the entire area. Over the next couple of hours expect increasing coverage in showers and thunderstorms however with the scattered nature have remained with VCSH due to confidence in coverage. Convection will dissipate late this evening as an inversion develops and instability decreases. Overnight a low level jet will be over the area lowering the potential for fog however with plenty of low level moisture expect stratus to form. Have remained with VFR conditions overnight as stratus coverage remains uncertain. EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven showers and thunderstorms possible each day. Early morning stratus/fog possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 12, 4:20 AM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 420 AM EDT Mon Jul 12 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 420 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
554 PM EDT Mon Jul 12 2021
SCZ025-026-030-122230-
Aiken SC-Saluda SC-Edgefield SC-
554 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of northwestern Aiken...
south central Saluda and east central Edgefield Counties Until 630 PM
EDT....
At 554 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Aiken Municipal Airport, or 9 miles north of
Aiken, moving north at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Johnston, Ridge Spring, Aiken Municipal Airport, Edgefield County
Airport, Monetta, Trenton, Ward, Strom Thurmond High School, Harmony
and Vaucluse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 20 in South Carolina between mile markers 13
and 27.
LAT...LON 3364 8159 3360 8181 3383 8193 3388 8161
TIME...MOT...LOC 2154Z 168DEG 8KT 3370 8173The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:28 PM EDT | Special Weather Statement | CAE | Sumter | 32 min |
| Jul 12, 7:35 PM EDT | Special Weather Statement | CAE | Aiken | 40 min |
| Jul 12, 7:58 PM EDT | Special Weather Statement | CAE | Lexington | 47 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.